Alert archive / Vermont / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 27, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 25, 2003, 3:11 PM EDT for Bennington County, Vermont. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2003, 3:11 PM EDT (19:11 UTC)
- Expired
- Jul 25, 2003, 4:15 PM EDT
- In force
- 64 min
- Issued by
- NWS Albany, NY
- Area
- Whole counties
County Bennington County, VT
The radar
The Albany radar (KENX), 94 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.2 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 189 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 610 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
944 WUUS51 KALY 251911 SVRALY VTC003-252015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 310 PM EDT FRI JUL 25 2003 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BENNINGTON COUNTY IN SOUTHERN VERMONT * UNTIL 415 PM EDT * AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR RUPERT...OR ABOUT 8 MILES NORTHEAST OF SALEM...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RUPERT AT 315 PM EDT NORTH RUPERT AT 320 PM EDT DORSET AT 335 PM EDT MANCHESTER CENTER AND MANCHESTER AT 350 PM EDT DIME SIZE HAIL WAS REPORTED AT HARTFORD AT 245 PM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND VERY HEAVY RAIN. PEOPLE OUTSIDE SHOULD MOVE TO A SUBSTANTIAL SHELTER NOW. $$ LAT...LON 4340 7330 4325 7343 4309 7312 4328 7296
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 1:35 PM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jul 25, 1:35 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE ALBANY NY 135 PM EDT FRI JUL 25 2003 .DISC...ISOLD SHRA (57 DBZ) E OF KGFL IN SLIGHTLY ENHANCED CU. WILL UPDATE IF ATCVTY PERSISTS FOR SLIGHT CHC IN NE PTN OF CWA. STRENGTHENING INVERSION SHOULD LIMIT DEVELOPMENT. 850 AM AFD... WILL UPDATE TO REMOVE EARLY MORNING WORDING. RAOB/MODEL SOUNDINGS STILL SHOW SOME INSTABILITY TODAY. BUT DEVELOPING SUBSIDENCE INVERSION NR 700 MB SHOULD PREVENT ANY PRECIPITATION. A FAIR AMOUNT OF CUMULUS MAY FORM BEFORE ATMOSPHERE STABILIZES. HAVE ADDED MORE CLOUDS IN GRIDS WITH EMPHASIS OVER HIGHER TERRAIN. MID AFD. A QUIET WEATHER DAY IS UNDER WAY...AND THE MODELS AGREE IT WILL BE THE FIRST OF AT LEAST TWO. QUESTION OF THE MORNING IS TMING OF THE PRECIPITAION ARRIVAL LATE IN THE WEEKEND. MODELS RANGE FROM SATURDAY NIGHT TO MID DAY SUNDAY FOR PRECIPITAION ONSET IN THE NORTHERN PART OF THE FORECAST AREA. PER THE HYDROLOGIC PREDICTION CENTER DISCUSSION...WE WILL DISCOUNT THE EARLIEST SOLUTION OF THE ETA...LEAVING US WITH A CHOICE OF SUNDAY MORNING THROUGH MID DAY SUNDAY. NEXT FOCUS WAS ON PRECIPITATION ENDING TIMES. MOVED THEM EARLIER ON SUNDAY NIGHT AND MONDAY...WHICH SEEMS TO HAVE LINED US UP BETTER WITH OUR SURROUNDING OFFICES. .HYDROLOGIC STATUS... SPOTTY HEAVY RAINS HAVE SET US UP FOR PROBLEMS IF WE GET HEAVY RAINS IN THE SAME SPOTS. NO SIGNIFICANT PRECIPITATION IS FORECAST THROUGH SATURDAY THOUGH...SO FLOODING IS NOT EXPECTED. .ALY...NONE. RJW
Hazardous weather outlook, Jul 25, 4:20 AM EDT, 10 hours 51 minutes before
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013-014-250815- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 420 AM EDT FRI JUL 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED TODAY .DAYS TWO THOUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL WEATHER INFORMATION AND MORE DETAIL...VISIT US ON THE WEB AT WWW.WEATHER.GOV. FROM THERE YOU CAN CLICK ON THE AREA YOU ARE INTERESTED IN...AND VISIT THE LOCAL FORECAST OFFICE IN THAT AREA.
Nearby
Severe Thunderstorm Warnings in Vermont, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.